Jackknife model averaging for high-dimensional quantile regression

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

7 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)178-189
Journal / PublicationBiometrics
Volume79
Issue number1
Online published5 Oct 2021
Publication statusPublished - Mar 2023

Abstract

In this paper, we propose a frequentist model averaging method for quantile regression with high-dimensional covariates. Although research on these subjects has proliferated as separate approaches, no study has considered them in conjunction. Our method entails reducing the covariate dimensions through ranking the covariates based on marginal quantile utilities. The second step of our method implements model averaging on the models containing the covariates that survive the screening of the first step. We use a delete-one cross-validation method to select the model weights, and prove that the resultant estimator possesses an optimal asymptotic property uniformly over any compact (0,1) subset of the quantile indices. Our proof, which relies on empirical process theory, is arguably more challenging than proofs of similar results in other contexts owing to the high-dimensional nature of the problem and our relaxation of the conventional assumption of the weights summing to one. Our investigation of finite-sample performance demonstrates that the proposed method exhibits very favorable properties compared to the least absolute shrinkage and selection operator (LASSO) and smoothly clipped absolute deviation (SCAD) penalized regression methods. The method is applied to a microarray gene expression data set. © 2021 The International Biometric Society.

Research Area(s)

  • asymptotic optimality, high-dimensional quantile regression, marginal quantile utility, model averaging

Citation Format(s)

Jackknife model averaging for high-dimensional quantile regression. / Wang, Miaomiao; Zhang, Xinyu; Wan, Alan T. K. et al.
In: Biometrics, Vol. 79, No. 1, 03.2023, p. 178-189.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review